Doctor insights on:
Risperdal Withdrawal Symptoms
Risperidone is a second generation antipsychotic that is fda approved for schizophrenia, bipolar disorder, and behavioral issues with autism. It is generally effective and used commonly. Side effects include sedation, weight gain, increase in lipids and blood sugar, hunger, severe muscle reactions such as dystonia, tremors, among others. It also comes in a ...Read more
I want my 87 years old mother to stop taking .5mg risperdal. She has vascular dementia. How can I do it without too many withdrawal symptoms.
Discuss with her doc: Risperidone is often used in those with dementia for significant and sometimes dangerous symptoms that decrease quality of life and its use often decreases suffering. Before changing a medicine i recommend a careful discussion of what symptoms your mom had that are now treated. The whole care plan rather than one medicine should be assessed at regular intervals. ...Read moreSee 2 more doctor answers
How long risperidone withdrawal symptoms go I take 2 mg for about 3 years I stop it now slowly but feeling weak have no energy plz tell what I do :( ?
Discuss w/ Dr!: This is one of the most difficult drugs to stop. It needs to be slow and as you see - even then it is rough! Perhaps your Dr can find a thing to see you through it. Otherwise be kind to yourself and patient. Many drop 10% every 2-4 wks - so you might take 6 mths or even more. Always think about these issues before starting another psychotropic. Discuss it w/ your Dr! ...Read more
See below: Gabapentin, and Depakote are helpful and commonly used. Many docs will use other psych meds like risperdal, seroquel an d the like but these have lots of side effects. I usually substitute a long acting agent such as Librium or Phenobarbital and lower the dose is a stepwise fashion. ...Read moreSee 2 more doctor answers
Multiple symptoms: (not all are seen in every person) of anxiety, panic, trembling, shaking, muscle twitches/jerks, elevated blood pressure and pulse, dizziness, tingling, sensitivity to light and/or sound, feeling disconnected, sweating, insomnia, irritability, trouble concentrating, nausea/vomiting, confusion, hallucinations, seizures. Etc. ...Read moreSee 2 more doctor answers
Caffeine withdrawal: I recommend that people who are using excessive caffeine (whether coffee, tea or cola or other soft drinks) cut back by about 25% of the dose every 3-4 days until they get down to 1-2 servings per day, which is generally safe. If you are drinking sugared pepsi, there is also the sugar issue to deal with, so use of diet drinks temporarily may help. If 8 drinks/day, go down 2 drinks every 3-4 days. ...Read more
?Colonizing: I am not aware of any medication called colonizing? Check the spelling on your bottle and re-ask the question. (If the medication your are asking about is a controlled substance such as Clonazepam, they can often be addicting, and a weaning off period is recommended to prevent any withdraw symptoms). Best wishes. ...Read more
No: Withdrawal from medications/drugs/substances results from stopping it after you have taken it long enough for your body to acknowledge that it is no longer receiving it. Different drug characteristics cause for a different required amount of time & different time frame when to expect onset and ending of withdrawal. Sporadic use often doesn't result in withdrawal; everyone doesn't withdraw the same. ...Read more
- Talk to a doctor live online for free
- Withdrawal symptoms
- How long do sertraline withdrawal symptoms last?
- What are the most common symptoms of estrogen withdrawal?
- Ask a doctor a question free online
- Estrogen withdrawal symptoms
- Antihistamine withdrawal symptoms
- Topamax withdrawal symptoms
- Naproxen withdrawal symptoms
- Talk to a psychiatrist online for free